Nebraska, 2001

Hail in Nebraska, June 9, 2001

June 9, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 9, 1:25 PM MST, 5 hours 1 minute earlier.

Area forecast discussion, Jun 9, 1:25 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT SAT JUN 9 2001

TWO S/WV TROFS EVIDENT OVER WY ON WV IMAGERY...ONE OVR SOUTH-CENTRAL
PARTS OF THE STATE AND ANOTHER OVR NRN PARTS OF WY.  CONVECTION
DVLPG OVR NRN/WRN PARTS OF THE FA IN ADVANCE OF SAID WAVES.  BELIEVE
BEST SVR THREAT THIS EVENING WL BE ALONG/EAST OF LOW LVL MSTR
GRADIENT FROM ERN WY INTO THE NRN PANHANDLE.  WL PUT HIGHEST POPS
OVER NRN ZONES CLOSER TO JET DYNAMICS AND NRN S/WV ENERGY.  GOOD
DRYING ON WV IMAGERY BEHIND LAST S/WV TROF...AND THIS DRIER AIR
SHOULD MOVE INTO THE FA LATER TONIGHT AND SUN.  LESS INSTABILITY AND
MSTR ON SUN...ALONG W/ CONTINUED WARM MID LVL TEMPS...SHOULD LIMIT
CONVECTION TO ISOLD OVER ERN AREAS.  H7 TEMPS WITHIN 1-2 DEGC OF
TODAY...SO WOULD EXPECT HIGHS TO BE SIMILAR.  AS SFC LOW MOVES INTO
SD SUNDAY NIGHT...IT HELPS TO BRING A WEAK COOL FRONT ACRS THE
AREA.  W/ WK MID LVL CAA ON MON...HIGH TEMPS WL BE 1-2 CATEGORIES
LOWER THAN THE PAST FEW DAYS.  LOW LVL MSTR INCR/S OVR ERN AREAS ON
MON AS RETURN FLOW ADVECTS HIGHER H8 DWPTS W/NW INTO THE SRN
PANHANDLE AND SOUTHEAST WYOMING.  THIS WL RESULT IN SLIGHTLY HIGHER
SHWR/TSTM CHANCES.

.EXTENDED DISCUSSION...
RATHER ACTIVE PATTERN.  A CLOSED UPPER LOW WILL MOVE EAST ALONG THE
CANADIAN BORDER TUE THROUGH THU.  WITH GENERAL TROFFINESS OVER
SOUTHEAST WY AND THE NEB PANHANDLE...PRECIPITATION IS POSSIBLE TUE
THROUGH THU.  A SHORTWAVE TRAILING THE UPPER LOW WILL PUSH A
VIGOROUS COLD FRONT THROUGH THE REGION WED.  THU WILL BE CHILLY FOR
THIS TIME OF YEAR.  HEIGHTS AND THICKNESS VALUES WILL INCREASE FRI
INTO SAT ALTHOUGH THE REGIME WILL REMAIN RATHER UNSETTLED WITH A
CONTINUING CHANCE OF PRECIPITATION.

.CYS...
WY...NONE.
NE...NONE.

JK/JMR

In the hours before

Local storm report, Jun 9, 4:11 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
511 PM MDT SAT JUN 9 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    CHEYENNE                  WY   61 MPH TSTM WIND GUST
06/09/01   LARAMIE                        AIRPORT WIND GUST

JAD
Special weather statement, Jun 9, 5:23 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT SAT JUN 9 2001

WYZ059-060-067>070-100145-
CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-NIOBRARA-PINE BLUFFS-PLATTE-
623 PM MDT SAT JUN 9 2001

...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST
WYOMING HAS BEEN CANCELLED AS OF 615 PM...

THE THREAT OF SEVERE STORMS HAS DECREASED ACROSS EAST CENTRAL AND
SOUTHEAST WYOMING...AND SO THE SEVERE THUNDERSTORM WATCH HAS BEEN
CANCELLED.  A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL STILL BE
AROUND EARLY THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE LIMITS.

NEZ001>003-019-020-100145-
BANNER-BOX BUTTE-DAWES-SCOTTS BLUFF-SIOUX-
623 PM MDT SAT JUN 9 2001

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED AS OF 615 PM
FOR THE NORTHERN AND WEST CENTRAL PARTS OF THE PANHANDLE...

THE THREAT OF SEVERE STORMS HAS DECREASED ACROSS MUCH OF THE NORTHERN
AND CENTRAL PARTS OF THE PANHANDLE...AND SO THE SEVERE THUNDERSTORM
WATCH HAS BEEN CANCELLED.  SOME LINGERING SHOWERS AND THUNDERSTORMS
WILL STILL BE AROUND EARLY THIS EVENING...BUT SHOULD REMAIN BELOW
SEVERE LIMITS.

NEZ021-054-055-100145-
CHEYENNE-KIMBALL-MORRILL-
623 PM MDT SAT JUN 9 2001

...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM
FOR KIMBALL...CHEYENNE AND MORRILL COUNTIES...

STRONG AND POSSIBLY SEVERE STORMS COULD STILL OCCUR OVER THE
SOUTHERN PART OF THE PANHANDLE...SOL THE WATCH CONTINUES.  STRONG
GUSTY WINDS AND PERHAPS SOME HAIL WILL BE THE MAIN THREATS WITH THE
STORMS.

JAD
WCJIN-WYSE-WYNE

The radar

The Cheyenne radar (KCYS), 148 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 9, 6:26 PM MST to 6:29 PM MST
Where
Cheyenne County, Lorenzo
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.050, -103.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255776.